Have recently been diagnosed with Hashi and have started on levothyroxine but I have noticed since I started taking it that I get chronic heartburn - especially at night making it difficult to sleep, but it attacks me at any time of the day and it gets so bad I just want to curl up in a ball and tell the world to go away ! Does anyone have this problem, is it a common side affect, will it stop as my body gets used to taking the meds or should I be revisiting my GP?
I should add I have Chronic Kidney disease too which means I am unable to take most medications to control heartburn - nothing seems to ease it apart from drinking cold water but that only lasts for minutes then it is back! And with my kidney problem I shouldn't be drinking large amounts (going round in circles) I am getting so tired and fed up with it all !
It is becoming more apparent that both - being hypoT and the meds LEvo due cause symptoms of AR.
The simpliest treatment are best - and if you can trol it by your self the better. There is the story - your PH levels become out of balance when hypoT you need to alkaline the system- actually you are NOT producing too much acis you aren't getting enough. and your PH levels are out of whack.
If you want to be sure - go to the health store and purchase alkaline strips. Due them and see. If your alkaline is less than 7 your Ph is off and need to work on that.
If you want to attempt to see if you get relief try some apple cider vinager in a in a glass of filter water 2 x's daily morning and night. 2 T of ACV works in a 4oz glass of h2o.
Also eat an apple right before bed when you feel this coming on - the pectin in the apple is a PH balancer and relieves alot of symptoms.
Here you are again - my knight in shining armour ! Will try the vinegar and the apple trick and see what happens - in the meantime I just got to suffer I suppose. I am guessing that it will ease in time.
For some reason I had decided to take the med with less water. Then I developed what you describe and couldn't figure it out. I also felt the med wasn't working as well. When I went back to my usual glass of water everything subsided.
I got that whole idea when I remembered hearing if you take meds with too much water they will wash out of your body and not work. But I guess I really hadn't been taking it with too much water after all. Just goes to show you can't listen to everything out there.
Someone can correct this but...I think I read the med is best absorbed in the intestines. So drinking it with a lot of water to get it there seems beneficial not only to get it out of the stomach quickly so it doesn't burn but to get it to the right place so it can start working. (Don't know if that even makes sense; will have to look it up again).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.